Alert archive / Washington / Special Weather Statements in 2025
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Aug 7, 2025, 11:39 AM PDT for Ferry County, Washington. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2025, 11:39 AM PDT (18:39 UTC)
- Expired
- Aug 7, 2025, 12:15 PM PDT
- In force
- 36 min
- Issued by
- NWS Spokane, WA
- Hail
- 0.50 in
- Wind
- 30
County Ferry County, WA
The radar
The Spokane radar (KOTX), 92 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 6.7 hours before the alert went out and 431 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WWUS86 KOTX 071839
SPSOTX
Special Weather Statement
National Weather Service Spokane WA
1139 AM PDT Thu Aug 7 2025
WAZ038-071915-
Okanogan Highlands WA-
1139 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of southwestern Ferry
County through 1215 PM PDT...
At 1138 AM PDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Nespelem Community, over the Swawilla burn scar,
moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Keller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4808 11879 4814 11872 4809 11856 4798 11868
TIME...MOT...LOC 1838Z 314DEG 5KT 4809 11871
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
ASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:46 AM PDT, 53 minutes earlier. Its key messages:
- Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle.
- Drying and warming trend this weekend into next week.
Area forecast discussion, Aug 7, 10:46 AM PDT, 53 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1046 AM PDT Thu Aug 7 2025 .KEY MESSAGES... - Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle. - Drying and warming trend this weekend into next week. && .SYNOPSIS... The next system is expected mid morning on Thursday, bringing showers and thunderstorms and cooler temperatures, with highs mainly in the 70s. More typical summer weather returns this weekend into early next week, with temperatures rising back into the 80s and 90s. && .DISCUSSION... Today and Tonight: Yesterdays wave is still pushing through the Idaho Panhandle and bringing showers and isolated thunderstorms. Another wave is right on its heels. It will be dropping in from BC. It is expected to bring another round of showers and thunderstorms to the Cascades, northern mountains, and Idaho Panhandle. The rain amounts range (25-75 percentiles) for these areas is 0.25-0.5". Areas of Eastern Washington from Deer Park and Spokane could see a couple hundredths to a quart of an inch of rain. Pullman area has trended higher with half an inch possible. NBM continues to highlight potential thunder with these showers with around 20-40% chance. Best chances are Northeast Washington and Idaho Panhandle. Parameters are pointing to potentially stronger storms than yesterday. Outflow winds of 40+ mph, half inch hail, and heavy rainfall are potential impacts. The system exits overnight. Highs will be in the upper 70s and 80s. Lows will be in the 50s. Friday through Tuesday: The system is expected to be out of the area by Friday morning. High pressure off the coast will bring a broad ridge extending into southern BC. It will bring a warming, dry trend to the region through the middle of next week. Highs will climb back into the 80s and low 90s. JDC && .AVIATION... 18Z TAFS: Primarily VFR conditions expected through the period. A system will move across the region today with scattered showers and thunderstorms. Chances develop in the next few hours for KMWH-KGEG-KSFF-KCOE-KPUW-KWLS for some -tsra. Some of the thunderstorms could be strong, with brief heavy rain, gusty winds and small hail. Additionally, gusty winds will be found this afternoon, especially near the Cascades. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence for VFR conditions. Moderate confidence in thunderstorms this afternoon. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 74 51 81 56 87 59 / 70 10 0 0 0 0 Coeur d'Alene 73 51 80 56 85 57 / 70 30 10 0 0 0 Pullman 71 46 76 50 82 53 / 50 20 0 0 0 0 Lewiston 80 55 85 60 90 62 / 40 20 0 0 0 0 Colville 72 41 82 47 88 49 / 80 10 0 0 0 0 Sandpoint 70 46 76 51 83 52 / 70 20 10 0 0 0 Kellogg 69 51 74 57 82 59 / 90 30 10 0 0 0 Moses Lake 78 49 85 55 90 59 / 20 0 0 0 0 0 Wenatchee 78 57 87 63 91 67 / 20 0 0 0 0 0 Omak 80 54 88 59 92 62 / 40 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
In the hours before
Special weather statement, Aug 7, 9:33 AM PDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Spokane WA
933 AM PDT Thu Aug 7 2025
WAZ038-043-071700-
Okanogan Valley WA-Okanogan Highlands WA-
933 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of east central
Okanogan County through 1000 AM PDT...
At 933 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nespelem Community, or 24 miles southeast of Omak. This storm
is nearly stationary.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Nespelem Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4814 11904 4821 11921 4837 11912 4828 11885
TIME...MOT...LOC 1633Z 204DEG 4KT 4824 11907
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Aug 7, 9:46 AM PDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Spokane WA
946 AM PDT Thu Aug 7 2025
IDZ003-004-026-071715-
Central Panhandle Mountains ID-Lewiston Area ID-Idaho Palouse ID-
946 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of southeastern Latah
and northeastern Nez Perce Counties through 1015 AM PDT...
At 945 AM PDT, Doppler radar was tracking a strong thunderstorm near
Kendrick, or 15 miles east of Moscow, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Juliaetta and Kendrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4655 11672 4666 11681 4678 11652 4664 11642
TIME...MOT...LOC 1645Z 240DEG 15KT 4666 11668
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
FewkesSpecial weather statement, Aug 7, 11:08 AM PDT, 31 minutes before
Special Weather Statement
National Weather Service Spokane WA
1108 AM PDT Thu Aug 7 2025
WAZ038-071845-
Okanogan Highlands WA-
1108 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of central Ferry County
through 1145 AM PDT...
At 1107 AM PDT, Doppler radar was tracking a strong thunderstorm 23
miles south of Sherman Pass, or 47 miles east of Omak, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Twin Lakes and Inchelium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4818 11852 4827 11864 4844 11847 4831 11824
TIME...MOT...LOC 1807Z 225DEG 12KT 4827 11851
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FewkesSpecial weather statement, Aug 7, 11:10 AM PDT, 29 minutes before
Special Weather Statement
National Weather Service Spokane WA
1110 AM PDT Thu Aug 7 2025
IDZ027-071845-
Lewis and Southern Nez Perce Counties ID-
1110 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of central Lewis County
through 1145 AM PDT...
At 1110 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nezperce, or 14 miles west of Kamiah. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Nezperce.
This includes U.S. Highway 95 in Idaho between mile markers 268 and
269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4617 11632 4619 11633 4619 11640 4621 11644
4631 11623 4623 11613 4617 11626
TIME...MOT...LOC 1810Z 152DEG 3KT 4621 11632
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FewkesSpecial weather statement, Aug 7, 11:16 AM PDT, 23 minutes before
Special Weather Statement
National Weather Service Spokane WA
1116 AM PDT Thu Aug 7 2025
WAZ035-071845-
Upper Columbia Basin WA-
1116 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of east central Grant
County through 1145 AM PDT...
At 1116 AM PDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Banks Lake South, or 24 miles north of Moses Lake,
moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Stratford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4738 11931 4753 11940 4762 11922 4748 11910
TIME...MOT...LOC 1816Z 253DEG 8KT 4747 11927
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
FewkesSpecial weather statement, Aug 7, 11:39 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
1139 AM PDT Thu Aug 7 2025
WAZ038-071915-
Okanogan Highlands WA-
1139 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of southwestern Ferry
County through 1215 PM PDT...
At 1138 AM PDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Nespelem Community, over the Swawilla burn scar,
moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Keller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4808 11879 4814 11872 4809 11856 4798 11868
TIME...MOT...LOC 1838Z 314DEG 5KT 4809 11871
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ASThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:06 PM PDT | Special Weather Statement | OTX | Lincoln | 24 min |
| Aug 6, 6:29 PM PDT | Special Weather Statement | OTX | Lincoln | 31 min |
| Aug 6, 6:53 PM PDT | Special Weather Statement | OTX | Lincoln | 37 min |
| Aug 6, 7:01 PM PDT | Special Weather Statement | OTX | Lincoln | 29 min |
| Aug 6, 7:28 PM PDT | Special Weather Statement | OTX | Lincoln | 32 min |
| Aug 7, 9:33 AM PDT | Special Weather Statement | OTX | Ferry | 27 min |
| Aug 7, 11:08 AM PDT | Special Weather Statement | OTX | Ferry | 37 min |
| Aug 7, 11:16 AM PDT | Special Weather Statement | OTX | Grant | 29 min |
| Aug 7, 11:43 AM PDT | Special Weather Statement | OTX | Grant | 32 min |
| Aug 7, 11:44 AM PDT | Special Weather Statement | OTX | Ferry | 31 min |
| Aug 7, 11:46 AM PDT | Special Weather Statement | OTX | Grant | 29 min |
| Aug 7, 11:50 AM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Okanogan | 4 min |
| Aug 7, 11:54 AM PDT | Flash Flood Warning | OTX | Ferry, Lincoln, Okanogan | 2 hr |
| Aug 7, 12:05 PM PDT | Special Weather Statement | OTX | Adams | 25 min |
| Aug 7, 12:08 PM PDT | Special Weather Statement | OTX | Grant | 37 min |
| Aug 7, 12:13 PM PDT | Special Weather Statement | OTX | Ferry | 32 min |
| Aug 7, 12:29 PM PDT | Special Weather Statement | OTX | Adams | 31 min |
| Aug 7, 12:34 PM PDT | Special Weather Statement | OTX | Lincoln | 26 min |
| Aug 7, 12:42 PM PDT | Special Weather Statement | OTX | Grant | 33 min |
| Aug 7, 12:56 PM PDT | Special Weather Statement | OTX | Lincoln | 34 min |
| Aug 7, 1:02 PM PDT | Special Weather Statement | OTX | Stevens | 28 min |
| Aug 7, 1:13 PM PDT | Special Weather Statement | OTX | Adams | 32 min |
| Aug 7, 4:24 PM PDT | Special Weather Statement | OTX | Pend Oreille | 36 min |
| Aug 7, 9:46 AM PDT | Special Weather Statement | OTX | Latah | 29 min |
| Aug 7, 11:10 AM PDT | Special Weather Statement | OTX | Lewis | 35 min |
| Aug 7, 11:46 AM PDT | Special Weather Statement | OTX | Boundary | 29 min |
| Aug 7, 12:39 PM PDT | Special Weather Statement | OTX | Bonner | 36 min |
| Aug 7, 12:42 PM PDT | Special Weather Statement | OTX | Shoshone | 33 min |
| Aug 7, 12:44 PM PDT | Special Weather Statement | OTX | Nez Perce | 31 min |
| Aug 7, 12:53 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 23 min |
| Aug 7, 1:14 PM PDT | Special Weather Statement | OTX | Lewis | 46 min |
| Aug 7, 1:16 PM PDT | Special Weather Statement | OTX | Boundary | 29 min |
| Aug 7, 1:20 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 25 min |
| Aug 7, 1:44 PM PDT | Special Weather Statement | OTX | Lewis | 31 min |
| Aug 7, 1:53 PM PDT | Special Weather Statement | OTX | Shoshone | 22 min |
| Aug 7, 2:43 PM PDT | Special Weather Statement | OTX | Bonner | 32 min |
| Aug 7, 3:11 PM PDT | Special Weather Statement | OTX | Lewis | 34 min |
| Aug 7, 3:29 PM PDT | Special Weather Statement | OTX | Benewah | 31 min |
| Aug 7, 4:09 PM PDT | Special Weather Statement | OTX | Shoshone | 36 min |
Nearby
Special Weather Statements in Washington, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.